Hail, Otero
- When
- July 1, 6:08 PM MST to 6:13 PM MST
- Where
- Otero County, Fowler
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.117, -104.017
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 1, 1:30 PM MST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT FRI JUL 1 2005 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY SATELLITE INDICATES A BOUNDARY THE EXTENDS TO NRN EL PASO COUNTY. ALONG THIS BOUNDARY THUNDERSTORMS HAVE BEEN FIRING. SFC DEW POINTS OVR THE SERN CO PLAINS AREA IN THE MID 40S TO LOWER 50S AND SERLY UPSLOPE FLOW INDICATED BY KPUX...UP TO ABOUT 9000 FT MSL. 0-6KM SHEAR VALUES ARE 35-45 KTS. CAPE VALUES ARE FORECAST TO RANGE FROM AROUND 600 J/KG NR THE ERN MTS TO AROUND 2500 J/KG OVR THE FAR SERN COUNTIES. ALL THIS SHOULD LEAD TO ISOLD TO SCT TSTMS OVR THE SERN PLAINS AND THE POTENTIAL FOR SOME SEVERE WEATHER. WILL KEEP JUST ISOLD POPS OVR WRN AREAS WHERE THE DRY LOWER LEVELS WL MEAN THE MAIN THREAT FROM SHOWERS AND TSTMS WL BE WIND. WL KEEP SOME POPS GOING INTO THE LATE NIGHT HRS AGAIN FOR THE FAR SE PLAINS. ON SATURDAY THERE WL STILL BE SOME MID LVL MSTR IN PLACE LIKE TODAY...BUT WITH WARMER TEMPS ALOFT THE ATMOSPHERE SHOULD BE HARDER TO GET STORMS GOING...SO WL JUST GO WITH AROUND 10 PERCENT COVERAGE OF POPS OVR THE MTS AND NEARBY PLAINS FOR THE AFTERNOON HOURS. 700MB TEMPS OVR THE AREA ARE FORECAST TO BE 1 TO 4 C WARMER THAN TODAY...THUS TEMPS WL STILL BE ABOVE NORMAL...HAVE MADE JUST A FEW ADJUSTMENTS TO MAX T GRID. .LONG TERM... (SUNDAY THROUGH FRIDAY) ...POTENTIAL FOR MESOSCALE CONVECTIVE SYSTEMS IN AND AROUND EASTERN COLORADO JUST ABOUT EACH DAY... UPPER LEVEL PATTERN PROJECTED TO REMAIN NEARLY STAGNANT INTO NEXT WEEK WITH A BROAD AREA OF HIGH PRESSURE ACROSS THE DESERT SW AND OLD MEXICO. SOME STRENGTHENING(E.G. HEIGHT RISES) ARE BEING FORECAST TOWARDS THE END OF THE PERIOD. THIS PROMOTES WLY FLOW ALOFT WITH MINOR SHORTWAVE TROUGHS MOVING THROUGH THE FLOW AND THE CNTRL ROCKIES BEING ON THE SRN FRINGE OF THE WESTERLIES. ALSO...IN THE LOW LEVELS...A (QUASI-STATIONARY) FRONTAL BOUNDARY WILL BE IN AND AROUND ERN CO INTO THE PLAINS AND MIDWEST WITH SFC HIGH PRESSURE ACROSS THE NRN TIER OF THE CONTIGUOUS 48 STATES. THIS PATTERN...IF IT MATERIALIZES...WILL BE HIGHLY SUSCEPTIBLE FOR NOCTURNAL MCS ACTIVITY JUST ABOUT EVERY DAY. LOW LEVEL DEW POINTS(E.G. 50S/60S IN ERN CO/WRN KS) WILL PROBABLY POOL ALONG AND NORTH OF THE FRONT IN ERN CO INTO THE PLAINS. AS THE MINOR SHORTWAVE TROUGHS MOVE THROUGH THE CNTRL ROCKIES...ISOLD-SCT SHRA/TSRA WILL LIKELY DEVELOP IN THE AFTN AND THEN EVOLVE INTO A MCS ACROSS THE CNTRL PLAINS DURING THE NGT. THE BIGGEST CHALLENGE IN THESE PATTERNS IS THE ACTUALLY LOCATION OF THE COLD FRONT/OUTFLOW BOUNDARY IN THE MORNING...WHICH IS THE PRECURSOR TO THE AFTN AND NIGHTTIME SHRA/TSRA FORECAST. ALSO WITH THIS DIFFICULT LOW LEVEL BOUNDARY FORECAST...TEMPS WILL BE A CHALLENGE IN ERN CO. IF THESE CLUSTER OF SHRA/TSRA FORM IN ERN CO...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN WITH PROJECTED K-INDICES OF 40-45C. ALSO...THERE COULD BE A SEVERE CONVECTIVE WEATHER POTENTIAL. MEANWHILE...FURTHER WEST TOWARDS THE CONTDVD...MAINLY WARM/HOT AND DRY CONDITIONS WILL BE LIKELY WITH H7 TEMPS OF +15C TO +20C...HAINES INDICES OF 5-6...MINIMUM RH VALUES OF < 20%...AND FUELS CONTINUING TO CURE. THE FIRE DANGER THREAT WILL LIKELY INCREASE WITH NO WIDESPREAD WETTING PRECIPITATION ON THE HORIZON FOR THE CONTDVD. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 28/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT FRI JUL 1 2005 COZ058>089-093>099-021300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 541 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST MOUNTAINS DURING THE EARLY AFTERNOON...SPREADING ONTO THE PLAINS AFTER 200 PM. A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...WITH HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. OVER THE REMAINDER OF SOUTHERN COLORADO...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SATURDAY...ISOLATED THUNDERSTORMS MAY DEVELOP IN A DRIER ATMOSPHERE OVER THE HIGHER TERRAIN AND DRIFT EAST. THE PRIMARY THREATS WILL BE GUSTY WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. ON SUNDAY...A COLD FRONT WILL MOVE THROUGH SOUTHEASTERN COLORADO LATER IN THE DAY...SPARKING ISOLATED THUNDERSTORMS IN THE EAST. ONE OR TWO MAY BE SEVERE WITH THE THREAT OF HAIL GREATER THAN 3/4 INCH IN DIAMETER...DAMAGING WINDS AROUND 60 MPH...AND CLOUD TO GROUND LIGHTNING. MEANTIME...ISOLATED STORMS WILL ALSO BE POSSIBLE IN THE WEST...PRODUCING GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. BEGINNING ON THE FOURTH OF JULY...AND CONTINUING MUCH OF NEXT WEEK... A WEATHER PATTERN WILL FEATURE A PROLONGED PERIOD OF LOW LEVEL UPSLOPE FLOW IN THE EAST...COUPLED WITH WEST TO NORTHWEST FLOW ALOFT. THIS WILL RESULT IN DAILY AFTERNOON AND EVENING THUNDERSTORMS. A FEW STORMS EACH DAY WILL PROBABLY BE SEVERE...PRODUCING HAIL GREATER THAN 3/4 INCH IN DIAMETER...DAMAGING WINDS OVER 58 MPH...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHEAST COLORADO AFTER 2 PM. LW/TLM
The Pueblo radar (KPUX), 41 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467835, 5467836, 5467837.